Thank you to all who have replied to my message about helping a friend.
I'm back in the doghouse again with her. Now she tells me that she was taking Xanax only, prescribed by her doctor for anxiety attacks. She says she hasn't had a pill in 2 months. Now I don't know if that is true, or if she really is on Oxycontin. I'm hoping someone can help figure this out, if I tell you what I have observed.
1. Becomes angry and irritable for the slightest of reasons.
2. Showed up for work four times "messed up", and fired the last time.
3. 10 weeks after being fired, states has been off Xanax for 8 weeks.
4. Usually has tons of energy, exhuberant, and self-confident.
5. Occasionally down, and moody, especially before getting fired.
6. Hates people for no reason, and I mean real hate.
7. Has lost a little weight over the last six months.
8. Before being fired, seemed to lose all interest in her looks.
9. Seems to always be short of money.
I am just trying to figure out what all of this means. The choices of all of the above could be: On Oxycontin, on Xanax, withdrawing from Oxycontin, withdrawing from Xanax, having an anxiety attack, overdose of Oxycontin, overdose of Xanax, and her normal personality. Example: Can only being on Oxycontin cause one to hate (#6), or can Xanax cause one to have tons of energy, exhuberant, and self-confident (#4)?
I'm hoping some one who has been on Oxycontin, or Zanax, or has had withdrawals from either, or has taken too much of either could help me. I truly appreciate all of your help.
Re: Xanax, Oxycontin, Suboxone - Help me help a friend
Your list of observations could all be signs of many things, or nothing at all...maybe this is just how she is, or maybe she is bi polar, or they could be signs of Xanax use and or withdrawl, except for the energy part...Xanax usually makes you relaxed and sleepy if you take too much. Oxycontin withdrawl usually makes one very sick, with severe flu like symptoms and anxiuosness for teh 1st 4-7 days, then usually followed by a state of depression and often physical pain for many weeks, or even years, depending on the level of addiction. Maybe she's starting or stopping a new anti depressant and doesn't want you to know...that could produce all your "observations".
About all you can do is tell her you care, you're there for her to talk, you will try to help her if she wants, and you'll try not to be judgemental.